Join Us

We are 217,588 members in 84 forums discussing 160,642 topics.

Help with Abbreviations

Topic: Hope you don't mind me posting here.......

Forum: Palliative Therapy/Hospice Care — A unique forum ONLY for those trying to live well and/or trying to die well.

Posted on: Jul 29, 2013 03:58AM

Mumoffour wrote:

Hello, firstly I apologise if I shouldn't be posting this on here.

My mum is having pallative care for breast cancer which has spread to her bones and her lungs, the dr about six weeks ago put her on steroids due to lack of appetite and general malaise, she's in 24hr oxygen and spends most of the day laying on the bed being depressed and too weak to do anything, with the use if the steroids she seemed to improve slightly, her mood lifted, her appetite increased a little and her tiredness wasn't as bad, she did however suffer with small deep red bruises if you so much as touched her.
The dr last week has decided to stop the steroids (gradually) my question is, what should we expect after this? Is it going to be a decline (fast/slow) to the end or will she continue as she is without the steroids?

My mum and dad didn't ask why she was being taken off of them, they are happy enough to "just go along" with what the dr advises. I'm really worried.
I spoke to her Macmillan nurse a couple if weeks ago who told me they were all shocked my mum was still here and they (the oncologist and her dr) hadn't expected her to see the end of June and each day she's here I should count as a blessing, so why are they now stopping the medication that seems to be helping her?

Thank you for reading.

Log in to post a reply

Page 1 of 1 (2 results)

Posts 1 - 2 (2 total)

Log in to post a reply

Jul 29, 2013 06:14AM chrissyb wrote:

Hi Mumoffour so sorry to hear that your mum is in the final stages of this disease. I know you say she has been a bit better while taking the steroids but they may be stopping them due to other SEs. It's hard to say unless you were actually with her during her visit to the doc.

As to what her response will be when she has come off them only time will tell but from what you have said, each day is a bonus as she wasn't expected to still be with you. No one has a crystal ball as to what or how she will be during these last days, all you can do is love her and tend her needs and hope that she stays comfortable until the end.

Love n hugs. Chrissy

I found my peace which gave me strength. 52 at dx. Dx 12/8/2003, IDC, 4cm, Stage IV, Grade 2, 0/12 nodes, mets, ER+/PR+, HER2-
Log in to post a reply

Jul 29, 2013 07:48AM Mumoffour wrote:

Hi, and thanks for replying agin Chrissyb, mum can't wait to come off of them so her face will go back to normal size but I just see it as all negative 8( (obviously not in front of mum)
I suppose as you say, only time will tell.
Hate this wicked disease.

Page 1 of 1 (2 results)